Aa
A
A
Close
Avatar universal
chronic back pain with DX of Hepatitis C
Dear Doctors - I've had chronic back pain in L5-S1 for 23 years Tylenol 4, now Lortab for 5 years.  I also have Hepatitis-C (stage 3 cirrohsis)- this month I fell again and now have a comprection fracture at L-2)  My doctor still has me on Lortab 10/500 4 per day with Tramidol inbetween along with muscle relaxer.  I know all this medication is killing my liver and I am single mother and just not ready to die.  Please, please, tell me what pain medication would be safer for me to take.  Even with the Lortab the pain is unbearable.  I don't go anwhere except to doctors, my sister grocery shops for me.  I just want pain relief without damaging my liver any more.  What do you suggest I ask for when I see my doctor again this month?  I'm desperate.  Please help me.

Thank you in advance,
Jeanne
Cancel
3 Answers
Page 1 of 1
408795 tn?1324939275
I am not a doctor, you have to go to the expert part of the forum to ask a doctor a question.  To me 4 Lortabs a day for 5 yrs. is a minimal amount of medication.  I don't know anything about the tramadol, except the little bit I've read about.  As long as you eat like you're supposed to, and you don't drink any alcohol you may not have any known damage to your liver that is a direct result of the opiate content in those Lortabs.  Not everyone is susceptable to liver damage from taking opiates.  I suggest you see a Heptologist to see if you can undergo the treatment involved to clear your HepC, or to at least stay on top of your current HepC situation.  The decision is all yours, however HepC has been known to aggravate pain related to bones, osteoarthritis, RA etc.  One other thing is your Stage 3 cirrhosis, are you sure it's not stage 3 fibrosis?  If you really want to stop taking your Lortabs, you could consider increasing your Tramadol prescription, but this is something you really need to talk to your doctor about.  good luck and welcome to the forum...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you for your reply.  I was told by a Hepatologist that it was cirrhosis, that doctor has since left his practice and I'm now with another doctor who has only done the sonogram, I have an appointment early next month and I'll see what he says but my last doctor was going by the liver biopsy I had a while back.  Tramadol just doesn't bring the pain down enough to notice much relief.  What I'm really looking for is a replacement for the Lortab - it seems it's lost some of it's effectiveness and I believe something just as strong for a change would  help.  We'll see.  Thanks again, I really appreciate your input and time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
520838 tn?1275895881
I a not a doctor but,

I also have lower back problems, degenerated disk, herniated disk, and hep c... so far 100mg of tramadol twice a day seems to work for me, I also take hydrocodone once and a while if my pain is bad, same as lortab only 5/500.

It is the acetaminphen that you need to worry about, the max dosage per day for a person with a healthy liver is 4000 mg a day, you are taking 2000 mg a day, my hep doctor told me that I should not take more than 1000 mg a day, I have stage 3/4 fibrosis, 4 is actually cirhosis, I would ask your doctor if he could give you a pain medication without the tylenol in it, I don't see why he wouldn't do that

I would talk to your doctor about the acetaminophen issue, I worry about just taking the 2 5/500 vicodins I take once and a while, you take 4 daily, and I have read that they usually don't like to mix tramadol with other opiates that have tylenol, you should switch to just one drug, I would go with the oxycodone without tylenol. it ism uch stronger then lortab so you probably wouldn't have to take as much, this way you could stop taking the tramadol, I would still taper off the tramadol depending on how much you are taking, It is a totaly differant drug than lortab or oxycodone, and best to taper off with a doctors supervision, dont just stop taking tramadol.

I hope you are able to manage your pain, Iv'e had a bad back for years and the pain just started getting bad, so I know what your going through



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1420486 tn?1384796753
Blank
blondie717 joined this community
Welcome them!
9 hrs ago
517872 tn?1465669131
Blank
senseanonymous  commented on photo
12 hrs ago
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
Jun 26
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
1815939 tn?1377995399
Blank
317787 tn?1465993311
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
683231 tn?1438659664
Blank
Auburn, WA
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
1815939 tn?1377995399
Blank
317787 tn?1465993311
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
683231 tn?1438659664
Blank
Auburn, WA